Show simple item record

dc.contributor.authorHowell, Owenen_US
dc.contributor.authorWeinberg, Phillipen_US
dc.contributor.authorSels, Driesen_US
dc.contributor.authorPolkovnikov, Anatolien_US
dc.contributor.authorBukov, Marinen_US
dc.date2018-12-20
dc.date.accessioned2019-06-06T18:18:33Z
dc.date.available2019-06-06T18:18:33Z
dc.date.issued2019-01-09
dc.identifierhttp://arxiv.org/abs/1802.04910v1
dc.identifier.citationOwen Howell, Phillip Weinberg, Dries Sels, Anatoli Polkovnikov, Marin Bukov. 2019. "Asymptotic Prethermalization in Periodically Driven Classical Spin Chains." Physical Review Letters, Volume 122, pp. 010602 - 010602. https://doi.org/10.1103/PhysRevLett.122.010602
dc.identifier.issn0031-9007
dc.identifier.urihttps://hdl.handle.net/2144/35954
dc.description.abstractWe reveal a novel continuous dynamical heating transition between a prethermal and an infinite-temperature phase in a clean, chaotic periodically-driven classical spin chain. The transition time is a steep exponential function of the driving frequency, showing that the exponentially long-lived prethermal plateau, originally observed in quantum Floquet systems, survives the classical limit. Despite the inapplicability of Floquet's theorem to nonlinear systems, we present strong evidence that the physics of the prethermal phase is described well by the inverse-frequency expansion, even though its stability and robustness are related to drive-induced coherence not captured by the expansion. Our results pave the way to transfer the ideas of Floquet engineering to classical many-body systems, and are directly relevant for cold atom experiments in the superfluid regime.en_US
dc.format.extentp. 010602en_US
dc.language.isoen_US
dc.publisherAmerican Physical Societyen_US
dc.relation.ispartofPhysical Review Letters
dc.subjectScience & technologyen_US
dc.subjectPhysical sciencesen_US
dc.subjectPhysics, multidisciplinaryen_US
dc.subjectPhysicsen_US
dc.subjectMany-body systemen_US
dc.subjectEdge statesen_US
dc.subjectQuantumen_US
dc.subjectErgodicityen_US
dc.subjectTransitionen_US
dc.subjectChaosen_US
dc.titleAsymptotic prethermalization in periodically driven classical spin chainsen_US
dc.typeArticleen_US
dc.description.versionPublished versionen_US
dc.identifier.doi10.1103/PhysRevLett.122.010602
pubs.elements-sourcemanual-entryen_US
pubs.notesEmbargo: Not knownen_US
pubs.organisational-groupBoston Universityen_US
pubs.organisational-groupBoston University, College of Arts & Sciencesen_US
pubs.organisational-groupBoston University, College of Arts & Sciences, Department of Physicsen_US
pubs.publication-statusPublisheden_US
dc.identifier.orcid0000-0002-5549-7400 (Polkovnikov, Anatoli)
dc.identifier.mycv333861


This item appears in the following Collection(s)

Show simple item record